Medical Questions > Mental Health > Addiction, Recovery Forum

Benadryl overdose ?

Must Read
What's the difference between substance abuse and addiction? Learn the basics and the science of addiction here....
Are some people more at risk than other of becoming drug addicts? Learn which factors influence addiction and how you can avoid developing the disease....
There are a wide range of signs and symptoms of drug addiction. Here we review the common physical, emotional and behavioral signs of addiction....
How much benadryl is an overdose that can kill? Does taking large quantities damage organs?
Did you find this post helpful?
First Helper skitzo
|

replied June 19th, 2008
Google it and you'll get an answer. WebMD or a site like that.

If you need to talk about the reasons behind that question, maybe it would help to explain a little more?
|
Did you find this post helpful?

replied June 30th, 2010
Don't take more than you are supposed to... It's painful and your going to think your having a heart attack. Not to mention severe blurry vision which can last up to 2 days, and upset stomach. If you are trying to get high off of it, take it from me... it's not fun.
Other bad things it can do is raise your blood pressure (causes eye pain the next day) as well as dehydrate you and also give you convulsions/twitches (sometimes seizures).
|
Did you find this post helpful?

replied November 11th, 2010
Taken Benadryl to get high is great fun. I am 26 and have done plenty of "real" drugs in my time. I have done opiates, amphetamines, hallucinogens... the works. I feel pretty experienced in the drug world. One of my FAVORITE drugs is Diphenhydramine hydrochloride, more commonly known as Benadryl. I am 5'10" and 170 lbs. The first time I took them to get high I took about 15 25mg pills. It was a good experience, although there were sudden bouts of terror which quickly passed. The next time I took 20, and usually sick with that although I have taken 25. It creates a wonderful sense of delerium, where you're not sure if what you're thinking or hearing is real. I would say it is a hallucinogenic effect, although not so much visual as mental and auditory. It creates a wonderful physical effect in which you feel like the air has become water and you can float through it. I find myself waving my arms up and down slowly as if they were a fluid. The closest other drug I can compare that particular feeling to is Ecstasy. Your eyes may feel like they are bulging out of your face. It makes you feel extremely fatigued and wide awake at the same time. Eventually you will go to sleep but not pass out. It is a conscience decision. Typically I will sleep for 8-10 hours afterwards and find it hard to get up the next day, but once up it isn't so bad. I wouldn't recommend doing it when you have to be clear headed the next morning, but by lunch time you should be feeling about normal. Don't mix it with alcohol. I say this, however I do it at times. I say this mostly because I know my own personal limits however do not know what negative health effects I may be causing. I have noticed that there seems to be large bags under my eyes on a near permanent basis with what appear to be broken blood vessels below them. I also seem to develop a weird rosacea-like redness on my face. These seem to be the only major lasting effects.

Take at your own risk. It can kill you, as can most drugs worth doing. Be safe and do your homework.

Better living through chemistry.
|
Did you find this post helpful?

User Profile
replied November 20th, 2010
Diphenhydramine overdose varies based on weight, height, gender, etc. It causes high blood pressure, delerium, confusion, blackouts, etc. It messes with the electrical conductivity within the heart valves and CNS, which causes arrythmias, which in turn can lead to seizures and life-threatening problems like cardiac arrest and stroke. You might not die, but its best to stay away. Withdrawal symptoms can come from excessive use. I have taken as much as 60 pills a day, but I also have a high tolerance. Be safe.
|
Did you find this post helpful?

replied November 20th, 2010
I took about 17 or 18 one time and its not fun at all all i remember was not being able to stop moving my legs really fast, and seeing and talking to people that where not there. I don't advise anyone to take more than what your supposed to. Trust me.
|
Did you find this post helpful?

replied March 18th, 2011
Of all antihistamine exposures reported to Poison Control in 2007, 69 resulted in fatality (death). The vast majority of these fatalities were associated with diphenhydramine. (This info is from article: "Toxicity, Antihistamine" from WebMD at emedicine.medscape.com
I suggest that we, as concerned citizens, urge FDA to require that this OTC med be kept behind the pharmacist counter and no larger package than 24 be sold and that the buyer be required to produce a driver's licence or state ID and read of the dangers of this med and sign a form that he or she knows the dangers of overdosing.
|
Did you find this post helpful?

replied March 13th, 2012
Need Advice on Possible Benadryl Overdose
I have a friend that took 93 benadryl on Thrsday last week. As far as I know, she hasn't taken anything in the last 5 days. The day after she took them, approximately 24-36 hours later she had a seizure. She has never had a seizure before in her life. Since then she has had a seizure everyday and has been rushed to the hospital in an ambulance every morning. I am wondeing if anyone knows if her seizures, 5 days later, can b case from taking those 93 badryl last Thursday?? Any advice or suggestions would be greatly appreciated. Thx Smile
|
Did you find this post helpful?

replied March 13th, 2012
Need Advice on Possible Benadryl Overdose
I have a friend that took 93 benadryl on Thrsday last week. As far as I know, she hasn't taken anything in the last 5 days. The day after she took them, approximately 24-36 hours later she had a seizure. She has never had a seizure before in her life. Since then she has had a seizure everyday and has been rushed to the hospital in an ambulance every morning. I am wondeing if anyone knows if her seizures, 5 days later, can b case from taking those 93 badryl last Thursday?? Any advice or suggestions would be greatly appreciated. Thx Smile
|
Did you find this post helpful?

replied April 4th, 2012
Hey, soo she's having seizures now because the ben. has gotten in her blood system. i was just in the hospital the other day for having a ben. OD, and i only took 11. but i'm still having shaking problems and drowsiness. Did she go to the hospital the night she took them? Because if she did then they should of pumped her stomach to get the ben. cleared out. She needs to drink lots of water and she may not feel the same for a while.
|
Did you find this post helpful?

replied July 31st, 2012
Recreational benadryl
I have taken up to 15 Benies at once, and mostly I do not care for the effect. I have noticed that it gives me restless leg syndrome. I also get really close to having a panic attack when taking more than 6. Be careful!
|
Did you find this post helpful?

replied July 31st, 2012
Recreational benadryl
I have taken up to 15 Benies at once, and mostly I do not care for the effect. I have noticed that it gives me restless leg syndrome. I also get really close to having a panic attack when taking more than 6. Be careful!
|
Did you find this post helpful?

replied December 14th, 2013
What is all this nonsense on getting high on pills. Some people just want to commit suicide. Is it not that obvious? And when I feel like I need to, I take more than a handful all together. Just a simple stomach-ache from overdosing and a day later minor head-aches with some what of drowsiness. Suicide is a serious thing, but some people just don't understand quite well and decide to make up a whole different situation about it. Trust me, I know. And I know people who are inconsiderate and selfish enough to get an ego-boost by bullying people who want to commit suicide. Grow. Up.
|
Did you find this post helpful?

replied May 15th, 2014
@BladePunk-- I don't know what on, but you obviously must have been tripping on something when you wrote your comment, because what you wrote doesn't make a damn bit of sense.. Everything you said was babbled incoherently.. I don't have a clue as to what your point is and I consider myself to be of above average intelligence and quick to understand almost anything, but this, what you said, I've sit here for at least an hour trying to make just a little bit of sense out of it and I still haven't successfully made the slightest bit of sense out of it.. I have come to the conclusion that there's just no use in trying, because there's no sense at all, to be found in your comment.. What does committing suicide have to do with anything? Who is trying to get an ego-boost by bullying people who want to commit suicide? How could anybody possibly boost their ego by bullying other people over anything and especially over suicidal thoughts and tendencies? I know people make fun of others because they want to make themselves feel better about themselves, but they do that to boost their confidence, not their ego's..
|
Did you find this post helpful?

replied April 13th, 2014
Experienced User
Benadryl is really an awesome syrup for cough but over dose make you feel drowsy, better you take 2 teaspoon before sleeping.
|
Did you find this post helpful?

User Profile
replied April 14th, 2014
Experienced User
Yes, I take also benadryl as my doctor's prescription when I wanted to have good and sound sleep. He said it is safer for me to take benadryl rather than sleeping pills which really need doctor's prescription and cannot be bought over the counter.
|
Did you find this post helpful?